Tuesday, June 21, 2011

5/21/2011


Yesterday was a pretty fun day. Woke up with gratton like almost every hour the night before. So I pretty much got no sleep. Then David went to school. I got Grat ready for the day and Kirstie watched him so I could go to campus.

Amazingly, while I was in the advising line (which, turns out I didn't need to be there) I met a girl who was in Davids calculus class. David has been needing a study group for that class, and she said he could join their study group. That was a huge blessing. She was coming to talk to them about getting into PA school so I helped her with that too, since I used to be an advisor.

I made the cutest headband thingy!! It is adorable.

Gratton started having spit bubbles yesterday. It was sooo cute. And he laughed a lot. He is getting so so big! Almost 5 months! 4 more days :)

Thursday, June 16, 2011

Finally a diagnosis...

So finally my new Dr has found a cause for all my nausea and pain. I went in on Tuesday for a nuclear imaging test. It started at 7am and finished at 11:30. Basically they fed me an egg sandwich with radioactive isotopes in it. Then they took scans at different time intervals, which tracked the isotopes progress through my stomach and intestines. What they found is that my stomach isn't emptying at a normal rate, it is delayed. I guess it's called gastroparesis. It's chronic and not curable... Just what I wanted to hear... Not.
So my doctor prescribed a drug- Reglan- which is supposed to help stimulate the stomach muscles. Unfortunately it can also cause some issues. This is what the website says-"Treatment with metoclopramide(Reglan) can cause tardive dyskinesia, a serious movement disorder that is often irreversible. The risk of developing tardive dyskinesia increases with duration of treatment and total cumulative dose.
  • tremors, or restless muscle movements in your eyes, tongue, jaw, or neck;
  • mask-like appearance of the face;
  • very stiff (rigid) muscles, high fever, sweating, confusion, fast or uneven heartbeats, tremors, feeling like you might pass out;
  • depressed mood, thoughts of suicide or hurting yourself;
  • hallucinations, anxiety, agitation, jittery feeling, trouble staying still;
  • swelling, fluid retention;
  • jaundice (yellowing of your skin or eyes); or
  • seizure (convulsions)."
I'm not sure if the possible side effects of this drug outweigh the benefits.. I'm not sure if I want to take it. I want to make an appointment to talk to the doctor about my options. SInce it's chronic, it is going to be the rest of my life, so I have to think about what will be best in the long run... So I will keep you guys updated about what I decide to do.